Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 58, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2022, 12:44 AM EDT for Coweta County, Georgia. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2022, 12:44 AM EDT (04:44 UTC)
- Expired
- May 4, 2022, 1:30 AM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:00 AM EDT | TSTM WND DMG | 3 Ese Handy, GA | TREE DOWN |
| May 4, 1:10 AM EDT | TSTM WND DMG | 1 Ese Newnan, GA | TREE DOWN |
| May 4, 1:10 AM EDT | TSTM WND DMG | 1 Se Newnan, GA | TREE DOWN |
| May 4, 1:10 AM EDT | TSTM WND DMG | 2 S Newnan, GA | TREE DOWN |
| May 4, 1:10 AM EDT | TSTM WND DMG | 3 Ssw Thomas Crossroads, GA | TREE DOWN |
| May 4, 1:20 AM EDT | TSTM WND DMG | 2 Ese Thomas Crossroads, GA | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506
WUUS52 KFFC 040444
SVRFFC
GAC077-040530-
/O.NEW.KFFC.SV.W.0058.220504T0444Z-220504T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1244 AM EDT Wed May 4 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Coweta County in west central Georgia...
* Until 130 AM EDT.
* At 1243 AM EDT, a severe thunderstorm was located near Powers
Crossroads, or 7 miles west of Newnan, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newnan, Peachtree City, Tyrone, Palmetto, Moreland, Sharpsburg,
Turin, East Newnan, Arnco-Sargent, Handy, Dunaway Gardens,
Cannongate, Thomas Crossroads, Madras and Powers Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3345 8496 3344 8494 3346 8491 3351 8470
3351 8463 3348 8462 3344 8463 3339 8460
3327 8457 3325 8495 3328 8495 3328 8496
3343 8501
TIME...MOT...LOC 0443Z 250DEG 19KT 3334 8493
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
293
WWUS52 KFFC 040502
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
102 AM EDT Wed May 4 2022
GAC077-040530-
/O.CON.KFFC.SV.W.0058.000000T0000Z-220504T0530Z/
Coweta GA-
102 AM EDT Wed May 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR CENTRAL COWETA COUNTY...
At 101 AM EDT, a severe thunderstorm was located over East Newnan, or
over Newnan, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newnan, Peachtree City, Tyrone, Palmetto, Moreland, Sharpsburg,
Turin, East Newnan, Arnco-Sargent, Dunaway Gardens, Cannongate,
Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3343 8491 3346 8491 3351 8470 3351 8463
3348 8462 3344 8463 3339 8460 3328 8457
3328 8488 3329 8489 3331 8490 3337 8490
TIME...MOT...LOC 0501Z 263DEG 16KT 3337 8476
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$179
WWUS52 KFFC 040515
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
115 AM EDT Wed May 4 2022
GAC077-040530-
/O.CON.KFFC.SV.W.0058.000000T0000Z-220504T0530Z/
Coweta GA-
115 AM EDT Wed May 4 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR NORTHEASTERN COWETA COUNTY...
At 114 AM EDT, a severe thunderstorm was located over Thomas
Crossroads, or 7 miles east of Newnan, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newnan, Peachtree City, Tyrone, Palmetto, Sharpsburg, Turin, East
Newnan, Cannongate, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3344 8479 3348 8480 3351 8470 3351 8463
3348 8462 3344 8463 3339 8460 3332 8459
3331 8472 3332 8476 3336 8477 3339 8478
TIME...MOT...LOC 0514Z 250DEG 19KT 3340 8468
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$972
WWUS52 KFFC 040526
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
126 AM EDT Wed May 4 2022
GAC077-040536-
/O.EXP.KFFC.SV.W.0058.000000T0000Z-220504T0530Z/
Coweta GA-
126 AM EDT Wed May 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWETA COUNTY
WILL EXPIRE AT 130 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3344 8479 3348 8480 3351 8470 3351 8463
3348 8462 3344 8463 3339 8460 3332 8459
3331 8472 3332 8476 3336 8477 3339 8478
TIME...MOT...LOC 0526Z 250DEG 19KT 3341 8463
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:07 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 3, 8:07 PM EDT, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 807 PM EDT Tue May 3 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 306 PM EDT Tue May 3 2022/ SHORT TERM /Tonight through Wednesday Night/... Summer time has arrived. Daytime heating could lead to a few convective driven thunderstorms across the area; however RH values remain on the low side today, with minimal values falling into the low 40s and mid 30s this afternoon. Dry air aloft and minimal lift in the area will likely help to keep the lid on widespread thunderstorm development. A weak boundary combined with the effects of the sea breeze could spawn a few thunderstorms across the eastern and central part of the CWA. With steep low level lapse rates and moderate CAPE (up to 3,000J/KG) there could be the threat of isolated downbursts and severe hail. Some models, especially the HRRR, has a quick wave out ahead of a weak boundary that could bring a line of thunderstorms into NW Georgia including the metro area. But given the unimpressive parameters, it's unlikely that this will produce any severe weather other than gusty winds and some brief heavy rain. A CU field has been growing and expanding over the past few hours out ahead of a stationary front off to the west. Strong southerly flow at 5 to 10 kts could gust up to 20kts this afternoon. temperatures are expected to be in the mid to upper 80s today; with some areas across central GA reaching the low 90s. This trend of warm temperatures will likely continue into the long term. Vaughn LONG TERM /Thursday through Tuesday/... Active weather is expected for the first half of the extended forecast, with a cold front moving through on Friday. The second half of the extended forecast looks fairly quiet with high pressure and drier conditions. The summer-like pattern will last through the end of the week. A stalled front across northern Ga on Thursday will push northward on Friday as a warm front, leaving all of the CWA within the warm sector ahead of the approaching cold front. The front looks to move through on later Friday/early Saturday. High pressure will build in behind the front later Saturday. A cooler and drier airmass will settle over the CWA for the late weekend into very early next week. Temps/humidity will quickly moderate towards more early summer like values by the middle of the week. Thunderstorms are anticipated along and ahead of the cold front on Friday. Lapse rates look to be weak at this time, but shear and instability are looking to be fairly decent and in phase. A few strong storms will definitely be possible with some potential for a few severe thunderstorms. NListemaa && .AVIATION... 00Z Update... VFR conditions with no low cigs/vsbys expected through most of the forecast. Some chance for SHRA and perhaps TSRA overnight but confidence on how much it will hold together before it impacts TAF sites medium to low. By Wed afternoon more isold SHRA/TSRA also possible but expected coverage too low to mention in forecast at this time. Sfc winds light SW becoming W 8-10kts after 15Z. //ATL Confidence...00Z Update... Low to medium confidence on SHRA/TSRA coverage and likelihood overnight. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 64 87 61 88 / 20 30 20 10 Atlanta 66 86 64 88 / 30 30 20 20 Blairsville 60 80 55 82 / 40 30 10 20 Cartersville 63 85 59 88 / 40 30 20 20 Columbus 65 90 65 91 / 10 20 10 10 Gainesville 65 85 62 86 / 30 30 20 20 Macon 63 92 63 93 / 5 20 20 10 Rome 64 85 60 89 / 50 30 10 20 Peachtree City 63 87 62 90 / 20 30 20 20 Vidalia 65 92 67 93 / 20 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....96 AVIATION...SNELSON
Hazardous weather outlook, May 3, 11:49 AM EDT, 12 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Tue May 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041400- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Tue May 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible on today with gusty winds, lightning, and brief periods of heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms are possible on Wednesday and Thursday and will become more numerous on Friday as a storm system moves through. Isolated storms may linger on Saturday and Sunday. Potential hazards with any storms that develop include gusty winds, lightning, and brief periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 3, 11:58 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1158 PM EDT Tue May 3 2022
GAZ042-052-040430-
Carroll GA-Heard GA-
1158 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of southwestern Carroll
and northern Heard Counties through 1230 AM EDT...
At 1158 PM EDT, a strong thunderstorm was over Ephesus, or 12 miles
northeast of Wedowee, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Bowdon, Mount Zion, Ephesus, Centralhatchee, Roopville,
Tyus, Roosterville, Frolona, Abilene, John Tanner State Park, Lowell,
Plant Wansley and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3366 8505 3343 8501 3342 8501 3338 8500
3330 8527 3358 8532
TIME...MOT...LOC 0358Z 251DEG 19KT 3339 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 3, 11:59 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1159 PM EDT Tue May 3 2022
GAZ052-053-040430-
Coweta GA-Heard GA-
1159 PM EDT Tue May 3 2022
...A strong thunderstorm will impact portions of eastern Heard and
western Coweta Counties through 1230 AM EDT...
At 1159 PM EDT, a strong thunderstorm was over Franklin, moving
northeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Franklin, Centralhatchee, Corinth, Powers Crossroads, Handy and Plant
Wansley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3333 8518 3345 8496 3344 8495 3344 8494
3345 8493 3345 8492 3346 8491 3327 8478
3319 8513
TIME...MOT...LOC 0359Z 236DEG 14KT 3331 8507
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 4, 12:23 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1223 AM EDT Wed May 4 2022
GAZ042>044-052-053-040500-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
1223 AM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of southeastern
Carroll, southwestern Douglas, northeastern Heard, northwestern
Coweta and southwestern Fulton Counties through 100 AM EDT...
At 1223 AM EDT, a strong thunderstorm was near Lowell, or 9 miles
southeast of Carrollton, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Carrollton, Franklin, Whitesburg, Centralhatchee, Roopville,
Plant Yates, Byers Crossroads, Hannah, Arnco-Sargent, Powers
Crossroads, Seaton Lake, Fairplay, Handy, Dunaway Gardens, Clem,
Lowell, Plant Wansley, Treasure Lake and Roscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3327 8509 3350 8521 3367 8487 3345 8465
TIME...MOT...LOC 0423Z 239DEG 9KT 3347 8498
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 11:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| May 3, 11:59 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| May 4, 12:23 AM EDT | Special Weather Statement | FFC | Carroll | 37 min |
| May 4, 12:53 AM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| May 4, 1:12 AM EDT | Special Weather Statement | FFC | Clayton | 48 min |
| May 4, 1:17 AM EDT | Special Weather Statement | FFC | Fayette | 43 min |
| May 4, 1:37 AM EDT | Special Weather Statement | FFC | Coweta | 38 min |
| May 4, 1:58 AM EDT | Special Weather Statement | FFC | Spalding | 32 min |
| May 4, 2:15 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 30 min |
| May 4, 3:20 AM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| May 4, 4:33 AM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| May 4, 5:59 AM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| May 4, 6:35 AM EDT | Special Weather Statement | FFC | Gwinnett | 25 min |
| May 4, 7:25 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 22 hr |
| May 4, 4:10 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| May 4, 4:45 PM EDT | Special Weather Statement | FFC | Peach | 30 min |
| May 4, 5:13 PM EDT | Special Weather Statement | FFC | Houston | 32 min |
| May 4, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 34 min |
| May 4, 5:29 PM EDT | Special Weather Statement | FFC | DeKalb | 31 min |
| May 4, 5:42 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
| May 4, 5:54 PM EDT | Special Weather Statement | FFC | Walton | 36 min |
| May 4, 5:57 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| May 4, 6:26 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
| May 4, 6:52 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
| May 4, 7:07 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.